Patient Education Blog

Posts Tagged ‘Intrauterine device’

Progestin-only Contraceptives and Blood Clots

| Clotting disorder - thrombophilia, Deep vein thrombosis (DVT), Pulmonary embolism, Women and blood clots | 4 Comments »

Background

It is well known that combination contraceptives (containing estrogens AND progestins) increase the risk for blood clots (venous thromboembolism = VTE). Relatively few data, however, have been published on progestin-only contraceptives, so that until recently it has not been clear whether they increase the risk for VTE or not. Read the rest of this entry »

Heavy Menstrual Bleeds on Blood Thinners – What to Do?

| Blood thinners (anticoagulants), Women and blood clots | Comments Off on Heavy Menstrual Bleeds on Blood Thinners – What to Do?

Evaluation
Warfarin (coumadin®, Janotven®) and other blood thinners often increase the amount of bleeding during menses and sometimes the number of days that a woman bleeds.  However, this does not happen in everyone – in some women there is no change in the bleeding pattern.  In general, the more vaginal bleeding a woman has, the more cramping she experiences. Since warfarin may increase the vaginal bleeding, Read the rest of this entry »